U.S. doctors online nowAsk doctors free
Addison, IL
A 47-year-old female asked about a member:

He is on levitra, (vardenafil) what is exactly the interaction if he drinks grapefruit and what happens to the medicine if is exposed to heat or direct light?..

1 doctor answer1 doctor weighed in
Dr. Julie Abbott
Preventive Medicine 46 years experience
Toxic: The ingestion of grapefruit/grapefruit juice interferes with an enzyme needed to metabolize vardenafil/Levitra. If this enzyme is interfered with, then too much of the drug may build up in the blood stream & reach an unsafe level. Toxic effects of Levitra include abnormal vision and back pain. Conversely, I would presume that if exposed to heat or direct light the medication might be deactivated.
Last updated Feb 2, 2015

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.